Kimbosue's Blog has MOOOOOVED!

**As of November 9, 2009, please find me at my new home below.**

Some posts are pw protected, so for the super secret decoder pen....ahem... code, please email me at kimbosue2 AT hotmail DOT com.

This blog will remain open. The link is still tied to lots of IF blogs, groups, and websites. I hope someone can read through my journey and find hope and strength and know that there is a light at the end of the IF tunnel. Prayer is the key! I love all my IF girlies I met along the way, and I hope to keep your friendships going forward during this next chapter of Mommyhood. I hope to see you there!

Monday, May 12, 2008

Resting...

The follow up u/s with Dr. H on Saturday proved upsetting. The follies didn't grow from the size they were on Tuesday until Saturday, even with the extra Men.opur injections. They were still only 8. This was very distressing since during the previous cycle, on the same protocol, they were growing like weeds.

Dr. H wanted to "talk" after the scan so I knew what was coming. Basically he said my body was "unresponsive to ovulation." The fact that sometimes it responds well and sometimes it doesn't means that it really doesn't know what it wants to do. He also thinks the reactions may be indicating P.C.O.S. Because of the differing reactions, he suggested a rest cycle this time. Although it tore me up to agree with him, I do agree. It's time to give my body a rest from all the extra hormones and injections I have been giving her since January. This is also good timing as we are scheduled to be out of town every weekend for the remainder of May, as well as a 7 day cruise the first week of June. I can't imagine shooting up on a cruise ship...

So along with rest and relaxation, he has also prescribed Met.formin to be started 21 days after my cycle starts this month. This is traditionally a diabetic medication, but has been studied to help P.C.O.S patients get pregnant. Apparently there are side effects ranging from upset stomach, diarrhea, to weight-loss. I'm all over the last one!!! The side effects are typical in the first week of taking it, as the body is getting used to it. Then the 2nd week, the dosage and is doubled, and the 3rd week, tripled. After the Met.formin is in my system, we'll proceed with IUI #4. Depending on how my body responds to this we'll determine the protocol.

So that's how my weekend started. Not very uplifting or positive in any way. Although the husband keeps telling me that at least Dr. H didn't say there was NO chance. There is a chance, it just isn't going to happen until the summer and we will be able to try again. To get my mind off of the rest cycle, we spent the rest of the day gardening. D had to get a new part for his 25 year old Snapper to mow the yard and I pulled weeds for like 5 hours. It was hot, so that 5 hours included several breaks to prevent getting overheated. We also made a soaker hose and buried it in one of the bigger beds behind the garage. If I can't grow eggs, at least I can grow pretty flowers!

Yesterday we visited Grandma for Mother's Day. She still has some wit about her, I'll tell you that. She even cried when I read our card out loud to her. After the visit, we picked up the china cabinet from her house to take to mine. Dad even gave me her old china to put in it. It was very sweet of him. It is very special to me. I'll have to post pics once everything is cleaned up and in the cabinet.

Grateful for: (wow, even after a shitty weekend, I have 5!!)

  • "Slow and steady wins the race" is the new motto. I am the new Tortoise.
  • I can now participate in the margaritas during the Memorial Day family camping trip.
  • Also I can share the bottle of wine being provided to us during the cruise with D.
  • And I can drink more of the wine we picked up during winery weekend!! (Man it sounds like I am an alcoholic, but really I just love wine!!!)
  • Fish Fry at Mom & Dad's tonight!

7 nice things to say...:

AJs_Dad said...

Hey, I wouldn't worry too much about those side effects of the Metformin. AJ's Mom has been using it for a while now (for diabetes) and I don't recall her ever having any serious side effects.

AJsMom said...

Especially not the side effect of weigh loss~~

KimboSue said...

Good to know. I was very nervous about that since I didn't think I knew anyone that had ever taken this.

LOL - I can only hope I get the "Side effect" of weight loss!! This would be most appropriate for summer swim suit season!

PJ said...

I feel for ya!!! I HATED having a rest cycle. I hate that my body won't do the same thing every month also. And I'm pretty sure that I don't have PCOS - apparently it's just that way. Let's hope this summer brings us both better results!

Stupid rain. I have LOTS of weeding to do myself. I find it theraputic.

Enjoy your cruise!

s.e. said...

Oh honey. I know this pain. Rest cycles are so damn frusterating but have always proven to be good for me in the end. Maybe this was meant to be to have a relaxing vacation and then get pregnant when you return! Good luck on the Metformin. I'll be thinking about you.

I have to add... I skip down the list on Google reader to read your blog first when you have a new post. It funny how connected cycle sistas can feel. I'm not giving up our hope.

On My Mind 24/7 said...

Hi there, found you through Lost and Found. I just started taking Metformin a little over a month ago. And guess what-I have lost 8lbs! There was only a little stomach upset for me, and once I learned what I can't eat I was ok. I wish you luck!

vamplita said...

I've been taking Metformin for at least 8 months, and it helped to regulate my periods, more than any other medication or treatment has. Sure, my stomach occasionally does weird things, but I can't definitively contribute it to the Metformin. With me, it could also be because of my low thyroid, and its medication. lol.

blogger templates | Make Money Online